| Catalog Number |
670150 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
01/19/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received that while a smiths medical tracheostomy was in use, the cuff was noted to have a pinhole leak.This resulted in a tracheostomy tube change out.No adverse effects reported.
Additional Manufacturer Narrative
Eight tracheostomy tubes were received for evaluation.Upon visual inspection of the eight cuffs, they were noted to have tiny scratches next to the small holes on the cuffs.Perhaps caused by the device coming into contact with something sharp externally or potentially from hard cartilage internal to the patient.The holes and scratches align in the same locations on the cuffs with all eight samples.Device underwent leak testing by filling cuffs with 20cc of air.It was noted that the cuffs were unable to fully inflate and immediately deflated as air escaped from a smal.